Jump to content

Oheygabge Pure-O-OCD and SSRI medication


Oheygabge

Recommended Posts

My name is oheygambge and I’m 19 years of age, I don’t really want to make this long so I will cut right to the chase. About 18months ago I started taking the SSRI antidepressant sertraline 25mg for two months. After taking the medication I felt that I was kind of tired and dizzy so I stopped using it.  After about a year ago so just 6months after discontinuation I started to experience symptoms such as the dry mouth, having basically no will to do anything as well as blurred vision and memory and concentration problems. It just felt like I was turned off and everything that I felt good or bad was being numbed. So basically the symptoms looked like depersonalization. But the weird thing is that there were times when basically all of those symptoms felt unreal and made up but then again they returned and made me believe that they were real. Could this be due to the horrible form of pure O-OCD which I have or is it  caused by the medication. I know that this is a hard question to answer but if anyone could shed light on the matter I would appreciate it very much.

Link to comment
  • Administrator

Welcome, Ohey.

 

It sounds like you took sertraline for only 2 months. How did you go off? Did you have any withdrawal symptoms at the time?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

It is not unusual for people to experience withdrawal symptoms from antidepressants in a time frame of three to six months after quitting them. It is not unusual to hear people describe symptoms of withdrawal which begin about six months after quitting an antidepressant. I have heard it many times.

 

The symptoms like dry mouth, blurred vision, cognitive problems, and emotional numbness sound more like withdrawal to me than they sound like OCD. I am not an expert on OCD, however.

 

It is typical in withdrawal for the recovery process to be up and down--to have better days and worse days, days when you have lots of symptoms and days when you feel better. So that also sounds more like withdrawal than OCD to me, but again, I don't know much about OCD.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                   1

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
  • Moderator Emeritus

Oheygabage, welcome to the forum! Lots of knowledgeable folks here. And it's really nice to have someone from your neck of the 'globe'.  Beautiful thereabouts. Thought this link might help some following your thread... As Rhi said, dry mouth, blurred vision and emotional numbing are very much symptoms of WD.  Cognitive problems might be shared by both OCD and WD, and those caused by WD may effect your OCD symptoms. 

 

While psychiatric diagnoses are short hand ways of describing symptoms, it's the you who is you that is important.

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy